MAUDE Adverse Event Report: ANGIOMED GMBH & CO. MEDIZINTECHNIK KG LIFESTENT VASCULAR STENT SYSTEM

ANGIOMED GMBH & CO. MEDIZINTECHNIK KG LIFESTENT VASCULAR STENT SYSTEM
Model Number EX061203CS
Medical Device Problem Code Obstruction of Flow (2423)
Health Effect - Clinical Code Stenosis (2263)
Date of Event 06/25/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As the lot number for the device was provided, a manufacturing review will be performed.The sample was not returned to the manufacturer for inspection/evaluation.Therefore, the investigation of the reported event is inconclusive.Based upon the available information, the definitive root cause for this event is unknown.The instructions for use (ifu) is adequate for the reported device/patient code(s) and provides general instructions for use, as well as warnings, precautions and potential complications associated with the device.Upon receipt of new or additional information, a follow-up report will be submitted as applicable.Device manufacture date 08/2017.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported through the results of a clinical trial, that approximately one month post stent placement, duplex ultrasound demonstrated instent stenosis.No reported intervention was performed.The current patient status is unknown.
 
Additional Manufacturer Narrative
Manufacturing review: the device history records of this lot were reviewed with special attention to the manufacturing and inspection of this product and the product was found to have met all specifications prior to shipment.No additional complaint has been previously reported for this lot number.Investigation summary: the sample was not available and images have not been provided.The alleged failure could not be re produced, and a device relation of the re occlusion could not be identified which led to an inconclusive evaluation result.In this balloon study case there was no report of deployment difficulty; pre dilation as well as post dilation were performed.The vessel was mildly calcified prior to stent placement.Based on the investigation performed a definite root cause could not be identified.Labeling review: in reviewing the relevant labeling for this product it was found that the instructions for use (ifu) sufficiently addresses this potential risk by indicating that arterial occlusion/ restenosis of the treated vessel is a potential adverse event that may occur.The correct deployment of the stent is sufficiently described as the ifu states: 'confirm that the introducer sheath is secure and will not move during deployment.Confirm that the introducer sheath is secure and will not move during deployment (.) to ensure the most accurate placement, firmly hold the black system stability sheath throughout deployment (.) do not hold the silver stent delivery sheath at any time during deployment.Do not constrict the stent delivery sheath during stent deployment (.) initiate stent deployment by rotating the thumbwheel in the direction of the arrows while holding the handle in a fixed position (.) while maintaining a fixed handle position, rotate thumbwheel to obtain initial stent wall apposition of 1cm minimum (.) with distal end of the stent apposing the vessel wall, deployment continues with the following method (.) while maintaining a fixed handle position, place your finger in front of the deployment slide and slide it from the distal to proximal end.'.The ifu also mentions balloon pre and post dilation: 'post stent expansion with a pta catheter is recommended.' and 'predilation of the lesion should be performed using standard techniques'.Pma/510k, device manufacture date (manufacturing date: 03/2017) brand name.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Manufacturing review: the device history records of this lot were reviewed with special attention to the manufacturing and inspection of this product and the product was found to have met all specifications prior to shipment.No additional complaint has been previously reported for this lot number.Investigation summary: the sample was not available and images have not been provided.The alleged failure could not be re produced, and a device relation of the re occlusion could not be identified which led to an inconclusive evaluation result.In this balloon study case there was no report of deployment difficulty; pre dilation as well as post dilation were performed.The vessel was mildly calcified prior to stent placement.Based on the investigation performed a definite root cause could not be identified.Labeling review: in reviewing the relevant labeling for this product it was found that the instructions for use (ifu) sufficiently addresses this potential risk by indicating that arterial occlusion/ restenosis of the treated vessel is a potential adverse event that may occur.The correct deployment of the stent is sufficiently described as the ifu states: 'confirm that the introducer sheath is secure and will not move during deployment.Confirm that the introducer sheath is secure and will not move during deployment (.) to ensure the most accurate placement, firmly hold the black system stability sheath throughout deployment (.) do not hold the silver stent delivery sheath at any time during deployment.Do not constrict the stent delivery sheath during stent deployment (.) initiate stent deployment by rotating the thumbwheel in the direction of the arrows while holding the handle in a fixed position (.) while maintaining a fixed handle position, rotate thumbwheel to obtain initial stent wall apposition of 1cm minimum (.) with distal end of the stent apposing the vessel wall, deployment continues with the following method (.) while maintaining a fixed handle position, place your finger in front of the deployment slide and slide it from the distal to proximal end.'.The ifu also mentions balloon pre and post dilation: 'post stent expansion with a pta catheter is recommended.' and 'predilation of the lesion should be performed using standard techniques'.H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
 
Event or Problem Description
It was reported through the results of a clinical trial, that approximately one month post stent placement, duplex ultrasound demonstrated instent stenosis.No reported intervention was performed.The current patient status is unknown.New information: it was reported through clinical trial, approximately eight-month post index procedure, angioplasty was performed and identified 90% stenosis at the target lesion.It was further reported that a sent graft was placed to treat the lesion.
 
Additional Manufacturer Narrative
H10: manufacturing review: the device history records of this lot were reviewed with special attention to the manufacturing and inspection of this product and the product was found to have met all specifications prior to shipment.No additional complaint has been previously reported for this lot number.Investigation summary: the sample was not available and images have not been provided.The alleged failure could not be re produced, and a device relation of the re occlusion could not be identified which led to an inconclusive evaluation result.In this balloon study case there was no report of deployment difficulty; pre dilation as well as post dilation were performed.The vessel was mildly calcified prior to stent placement.Based on the investigation performed a definite root cause could not be identified.Labeling review: in reviewing the relevant labeling for this product it was found that the instructions for use (ifu) sufficiently addresses this potential risk by indicating that arterial occlusion/ restenosis of the treated vessel is a potential adverse event that may occur.The correct deployment of the stent is sufficiently described as the ifu states: 'confirm that the introducer sheath is secure and will not move during deployment.Confirm that the introducer sheath is secure and will not move during deployment (.) to ensure the most accurate placement, firmly hold the black system stability sheath throughout deployment (.) do not hold the silver stent delivery sheath at any time during deployment.Do not constrict the stent delivery sheath during stent deployment (.) initiate stent deployment by rotating the thumbwheel in the direction of the arrows while holding the handle in a fixed position (.) while maintaining a fixed handle position, rotate thumbwheel to obtain initial stent wall apposition of 1cm minimum (.) with distal end of the stent apposing the vessel wall, deployment continues with the following method (.) while maintaining a fixed handle position, place your finger in front of the deployment slide and slide it from the distal to proximal end.'.The ifu also mentions balloon pre and post dilation: 'post stent expansion with a pta catheter is recommended.' and 'predilation of the lesion should be performed using standard techniques'.

Brand Name
LIFESTENT VASCULAR STENT SYSTEM
Common Device Name
VASCULAR STENT
Manufacturer (Section D)
ANGIOMED GMBH & CO. MEDIZINTECHNIK KG
wachhausstrasse 6
karlsruhe 76227
GM  76227
MDR Report Key7903785
Report Number9681442-2018-00175
Device Sequence Number11189392
Product Code NIP
UDI-Device Identifier04049519001289
UDI-Public(01)04049519001289
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
P070014
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 06/27/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/10/2019
Device Model NumberEX061203CS
Device Catalogue NumberEX061203CS
Device Lot NumberANBQ1642
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/28/2018
Supplement Date Received by Manufacturer10/29/2018
01/15/2019
06/24/2019
Initial Report FDA Received Date09/24/2018
Supplement Report FDA Received Date11/08/2018
02/11/2019
06/27/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age49 YR
Patient Weight101